Advertisement

An Introduction to Fully Nonlinear Parabolic Equations

  • Cyril ImbertEmail author
  • Luis Silvestre
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2086)

Abstract

These notes contain a short exposition of selected results about parabolic equations: Schauder estimates for linear parabolic equations with Hölder coefficients, some existence, uniqueness and regularity results for viscosity solutions of fully nonlinear parabolic equations (including degenerate ones), the Harnack inequality for fully nonlinear uniformly parabolic equations.

References

  1. [ALL97]
    O. Alvarez, J.-M. Lasry, P.-L. Lions, Convex viscosity solutions and state constraints. J. Math. Pures Appl. (9) 76(3), 265–288 (1997)Google Scholar
  2. [Barl94]
    G. Barles, in Solutions de viscosité des équations de Hamilton-Jacobi. Mathématiques & Applications (Berlin), vol. 17 (Springer, Paris, 1994), x + 194 pp.Google Scholar
  3. [CafCab]
    L.A. Caffarelli, X. Cabre, in Fully Nonlinear Elliptic Equations. American Mathematical Society Colloquium Publications, vol. 43 (American Mathematical Society, Providence, 1995), vi + 104 pp.Google Scholar
  4. [CanSin04]
    P. Cannarsa, C. Sinestrari, Semiconcave functions, in Hamilton-Jacobi Equations, and Optimal Control. Progress in Nonlinear Differential Equations and Their Applications, vol. 58 (Birkhäuser, Boston, 2004), xiv + 304 pp.Google Scholar
  5. [CL81]
    M.G. Crandall, P.-L. Lions, Condition d’unicité pour les solutions généralisées des équations de Hamilton-Jacobi du premier ordre. C. R. Acad. Sci. Paris Sér. I Math. 292(3), 183–186 (1981)MathSciNetzbMATHGoogle Scholar
  6. [CIL92]
    M.G. Crandall, H. Ishii, P.-L. Lions, User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. (N.S.) 27(1), 1–67 (1992)Google Scholar
  7. [Dong91]
    G.C. Dong, in Nonlinear Partial Differential Equations of Second Order. Translated from the Chinese by Kai Seng Chou [Kaising Tso]. Translations of Mathematical Monographs, vol. 95 (American Mathematical Society, Providence, 1991), viii + 251 pp.Google Scholar
  8. [EG92]
    L.C. Evans, R.F. Gariepy, in Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics (CRC Press, Boca Raton, 1992), viii + 268 pp.Google Scholar
  9. [GT01]
    D. Gilbarg, N.S. Trudinger, in Elliptic Partial Differential Equations of Second Order, Reprint of the 1998 edn. Classics in Mathematics (Springer, Berlin, 2001), xiv + 517 pp.Google Scholar
  10. [HUL]
    J.-B. Hirriart-Urruty, C. Lemaréchal, Fundamentals of convex analysis. Abridged version of Convex analysis and minimization algorithms. I [Springer, Berlin, 1993; MR1261420 (95m:90001)] and II [Springer, Berlin, 1993; MR1295240 (95m:90002)]. Grundlehren Text Editions (Springer, Berlin, 2001), x + 259 pp.Google Scholar
  11. [Imb06]
    C. Imbert, Convexity of solutions and C 1, 1 estimates for fully nonlinear elliptic equations. J. Math. Pure Appl. (9) 85(6), 791–807 (2006)Google Scholar
  12. [Ish87]
    H. Ishii, Perron’s method for Hamilton-Jacobi equations. Duke Math. J. 55(2), 369–384 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [Ish89]
    H. Ishii, On uniqueness and existence of viscosity solutions of fully nonlinear second-order elliptic PDEs. Comm. Pure Appl. Math. 42(1), 15–45 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [IL90]
    H. Ishii, P.-L. Lions, Viscosity solutions of fully nonlinear second-order elliptic partial differential equations. J. Differ. Equat. 83(1), 26–78 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  15. [Jens88]
    R. Jensen, The maximum principle for viscosity solutions of fully nonlinear second order partial differential equations. Arch. Ration. Mech. Anal. 101(1), 1–27 (1988)CrossRefzbMATHGoogle Scholar
  16. [Kryl76]
    N.V. Krylov, Sequences of convex functions, and estimates of the maximum of the solution of a parabolic equation. Sibirsk. Mat. Z. 17(2), 290–303, 478 (1976)Google Scholar
  17. [Kryl87]
    N.V. Krylov, in Nonlinear Elliptic and Parabolic Equations of the Second Order. Translated from the Russian by P.L. Buzytsky. Mathematics and Its Applications (Soviet Series), vol. 7 (D. Reidel Publishing Co., Dordrecht, 1987), xiv + 462 pp.Google Scholar
  18. [Kryl96]
    N.V. Krylov, in Lectures on Elliptic and Parabolic Equations in Hölder Spaces. Graduate Studies in Mathematics, vol. 12 (American Mathematical Society, Providence, 1996), xii + 164 pp.Google Scholar
  19. [Kryl97]
    N.V. Krylov, Fully nonlinear second order elliptic equations: recent development. Dedicated to Ennio De Giorgi. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 25(3–4), 569–595 (1997)Google Scholar
  20. [LSU67]
    O.A. Ladyzenskaja, V.A. Solonnikov, N.N. Uralceva, in Linear and Quasilinear Equations of Parabolic Type (Russian). Translated from the Russian by S. Smith. Translations of Mathematical Monographs, vol. 23 (American Mathematical Society, Providence, 1967), xi + 648 pp.Google Scholar
  21. [Lieb96]
    G.M. Lieberman, Second Order Parabolic Differential Equations (World Scientific, River Edge, 1996)CrossRefzbMATHGoogle Scholar
  22. [Lions83]
    P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations, II. Viscosity solutions and uniqueness. Comm. Partial Differ. Equat. 8(11), 1229–1276 (1983)CrossRefzbMATHGoogle Scholar
  23. [Saf84]
    M.V. Safonov, The classical solution of the elliptic Bellman equation (Russian). Dokl. Akad. Nauk SSSR 278(4), 810–813 (1984)MathSciNetGoogle Scholar
  24. [Tso85]
    K. Tso, On an Aleksandrov-Bakelman type maximum principle for second-order parabolic equations. Comm. Partial Differ. Equat. 10(5), 543–553 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  25. [Wang92a]
    L. Wang, On the regularity theory of fully nonlinear parabolic equations, I. Comm. Pure Appl. Math. 45(1), 27–76 (1992)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  1. 1.CNRS, UMR8050, Université Paris-Est Créteil Val-de-MarneCentre de mathématiques, UFR sciences et technologiesCréteil cedexFrance
  2. 2.Department of MathematicsUniversity of ChicagoChicagoUSA

Personalised recommendations